MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the subject guidewire got fractured within the microcatheter due to resistance in the shaft.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G6 - report follow up- updated.H3 - device evaluated by mfg ¿ updated.Due to the automated manufacturing execution system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection it was noted that the guidewire was returned and the mid-section of the synchro select guidewire was seen to be kinked/bent.The guidewire ptfe (polytetrafluoroethylene) coating was seen to be peeling/scraping approximately 54cm from the proximal end.The guidewire nitinol tubing was seen to be broken/fractured 206cm from the proximal end, with the platinum coil and core wire exposed and broken/fractured.The surface of the nitinol tubing, platinum coil and core wire were rough.The functional inspection was unable to be performed due to damage.The reported event guidewire broken/fractured during use' was confirmed based on the analysis of the returned device.The reported event guidewire difficult to advance' could not be replicated; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿the subject guidewire got fractured within the microcatheter due to resistance in the shaft¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.The dispenser hoop was flushed before removing the guidewire.There was no indication of a user related issue.The anatomy was reported to be severely tortuous.The defect was not identified at the time of preparation.Friction or resistance was encountered in the catheter shaft.The guidewire (gw) was shaped 45 degree.The middle part of the subject device was found to be damaged.No resistance or friction was encountered when inserting the gw into the introducer sheath.No other difficulties were encountered during the usage of the device that could have contributed to the issue.There was no allegation against the microcatheter.The subject guidewire was returned and analyzed.The distal end was not returned.The guidewire nitinol tubing was broken/fractured 206cm from the proximal end, with the platinum coil and core wire exposed and broken/fractured.The surface of the nitinol tubing, platinum coil and core wire were rough.The mid-section of the guidewire was kinked/bent.The guidewire ptfe coating was seen to be peeling/scraping approximately 54cm from the proximal end.The damage to the guidewire indicates a significant force was used during the procedure which may have been due to the patient¿s severely tortuous anatomy.Based on the review of all available information an assignable cause of procedural factors will be assigned to the reported guidewire broken/fractured during use¿ and guidewire difficult to advance¿ and to the as analyzed guidewire mid-section kinked/bent', ' and guidewire broken/fractured during use' and as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.A cause of undeterminable has been assigned to the as analyzed guidewire ptfe coating peeling'.Analysis of the returned device also found evidence of scraping and peeling of the ptfe guidewire coating approximately 54cm from the proximal end.The peeling/scraping most likely occurred as a result of interaction with another device.The damage noted is consistent with either backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer or due to the torque device not being adequately tightened which would allow the device to move up and down the proximal end of the guidewire, resulting in the peeling/scraping ptfe coating.However, this cannot be confirmed as the torque device and the introducer sheath were not returned for analysis.Therefore, a cause of undeterminable has been assigned to the as analyzed guidewire ptfe coating peeling'.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23658856
Report Number3012931345-2025-00187
Device Sequence Number4903850
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280715(10)0000885058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000885058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown